Indiana, 2002Flood in Indiana, April 22, 2002
April 22, 2002 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 21, 2:20 PM EST, 10 hours 40 minutes earlier.
Area forecast discussion, Apr 21, 2:20 PM EST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT SUN APR 21 2002 2002
VERY SHARP WARM FNT WAS MEANDERING ACRS SRN INDIANA/NRN KY AT MID
AFTN WITH TEMPS JUST SOUTH OF FNT IN THE LOWER 80S...WITH MID 40S
JUST NORTH OF FNT. S/W TOPPING FLAT H5 RDG IN CNTRL OH VLY...WILL
HELP IGNITE FURTHER TSTMS IN CNTRL KY LATE AFTN/EVNG. SO FAR ...
TSTMS HAVE BEEN SLGHTLY ELEVATED EITHER NORTH OF FNT OR NORTH OF
OUTFLOW BNDRYS AND HAVE NOT TAPPED INTO EXTREME POTENTIAL ENERGY
TO THE SOUTH. THAT MAY CHG THE NEXT FEW HOURS AS STORMS BUILD S AND
BECOME ROOTED AT THE SFC. MEANWHILE... CDFNT TO SWEEP ACRS OUR FCST
AREA THIS EVNG...WITH BAND OF TSTMS MOVG.
COOL/RATHER MOIST/CYCLONIC FLOW THEN TO SETTLE OVR RGN LATE TNGT &
MONDAY...WITH A DECENT AMOUNT OF LOW CLDS.
GREATER ANTICYCLONIC FLOW LATE MON NITE/TUE SHUD LEAD TO IMPROVING
SKY CONDS. COLD MON NITE...WITH TEMPS BOTTOMING OUT BETWEEN 35 AND
40 DEGREES.
THINK BEST RETURNING WAA TUE NITE WILL REMAIN W AND SOUTHWEST OF OUR
FA...SO NO MENTION OF PCPN THEN. HAVE THEN KEPT CONTINUITY WITH CHC
SHWRS/TSTMS WRN FA ON WEDNESDAY...WITH APRCHG CDFNT.
NO BIG QUIBBLE WITH GUIDE TEMPS...AS ALL ARE CLUSTERED ARND EACH
OTHER.
.SDF...NONE.
STUREY
In the hours before
Local storm report, Apr 21, 7:57 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
857 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 2 N CRANDALL IN FLASH FLOODS
04/21/02 HARRISON THE EASTBOUND LAND OF
STATE ROAD 64 WAS COVERED
WITH WATER. LAW
ENFORCEMENT.
0825 PM MCBRAYER KY 70 MPH TSTM WIND GUST
04/21/02 ANDERSON REPORTED BY FORMER NWS
EMPLOYEE
0835 PM VERSAILLES KY WIND DAMAGE
04/21/02 WOODFORD TREES AND TELEPHONE POLES
WERE DOWN. REPORTED BY LAW
ENFORCEMENT.
0850 PM LEXINGTON KY WIND DAMAGE
04/21/02 FAYETTE TREES WERE DOWNED
COUNTYWIDE. REPORTED BY LAW
ENFORCEMENT.
MRCLocal storm report, Apr 21, 8:32 PM EST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
932 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 2 N CRANDALL IN FLASH FLOODS
04/21/02 HARRISON THE EASTBOUND LAND OF
STATE ROAD 64 WAS COVERED
WITH WATER. LAW
ENFORCEMENT.
0825 PM MCBRAYER KY 70 MPH TSTM WIND GUST
04/21/02 ANDERSON REPORTED BY FORMER NWS
EMPLOYEE
0835 PM VERSAILLES KY WIND DAMAGE
04/21/02 WOODFORD TREES AND TELEPHONE POLES
WERE DOWN. REPORTED BY LAW
ENFORCEMENT.
0850 PM LEXINGTON KY WIND DAMAGE
04/21/02 FAYETTE TREES WERE DOWNED
COUNTYWIDE. REPORTED BY LAW
ENFORCEMENT.
0850 PM 6 N NICHOLASVILLE KY WIND DAMAGE
04/21/02 JESSAMINE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0845 PM SHAKERTOWN KY WIND DAMAGE
04/21/02 MERCER TREES DOWN. ALSO TREES
DOWN IN SALVISA. REPORTED
BY LAW ENFORCEMENT.
MRCSpecial weather statement, Apr 21, 8:51 PM EST, 4 hours 9 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>048-053>055-061>065-220255-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM EDT SUN APR 21 2002
...SEVERE THUNDERSTORM WATCH 140 CANCELLED...
THE SEVERE THUNDERSTORM WATCH THAT COVERED PARTS OF CENTRAL KENTUCKY
AND SOUTHERN INDIANA HAS BEEN CANCELLED. THE ORGANIZED SEVERE
WEATHER THREAT HAS DIMINISHED ACROSS THE ENTIRE AREA. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS
WITH LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING POSSIBLE.
THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT HAS BEEN CLEARED
FOR THE FOLLOWING COUNTIES:
IN SOUTH CENTRAL INDIANA
JEFFERSON...SCOTT...WASHINGTON...ORANGE...CLARK...DUBOIS...
CRAWFORD...HARRISON...FLOYD AND PERRY
IN NORTH CENTRAL KENTUCKY
TRIMBLE...HENRY...OLDHAM...JEFFERSON...SHELBY...MEADE...SPENCER...
BULLITT...BRECKINRIDGE...HARDIN...NELSON...WASHINGTON AND LARUE
IN EAST CENTRAL KENTUCKY
HARRISON...SCOTT...NICHOLAS...FRANKLIN...BOURBON...FAYETTE...
WOODFORD...ANDERSON...JESSAMINE...MERCER AND BOYLE
IN NORTHWEST KENTUCKY
HANCOCK AND OHIO
IN SOUTH CENTRAL KENTUCKY
MARION...GRAYSON...TAYLOR...GREEN...HART...BUTLER AND EDMONSON
SMALLCOMB
Local storm report, Apr 21, 8:56 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
956 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 2 N CRANDALL IN FLASH FLOODS
04/21/02 HARRISON THE EASTBOUND LAND OF
STATE ROAD 64 WAS COVERED
WITH WATER. LAW
ENFORCEMENT.
0825 PM MCBRAYER KY 70 MPH TSTM WIND GUST
04/21/02 ANDERSON REPORTED BY FORMER NWS
EMPLOYEE
0835 PM VERSAILLES KY WIND DAMAGE
04/21/02 WOODFORD TREES AND TELEPHONE POLES
WERE DOWN. REPORTED BY LAW
ENFORCEMENT.
0850 PM LEXINGTON KY WIND DAMAGE
04/21/02 FAYETTE TREES WERE DOWNED
COUNTYWIDE. REPORTED BY LAW
ENFORCEMENT.
0850 PM 6 N NICHOLASVILLE KY WIND DAMAGE
04/21/02 JESSAMINE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0845 PM SHAKERTOWN KY WIND DAMAGE
04/21/02 MERCER TREES DOWN. ALSO TREES
DOWN IN SALVISA. REPORTED
BY LAW ENFORCEMENT.
0915 PM FORD KY WIND DAMAGE
04/21/02 CLARK SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
MRCLocal storm report, Apr 21, 8:57 PM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
957 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM HUNTINGBURG IN .75 INCH HAIL
04/21/02 DUBOIS NEAR THE AIRPORT. REPORTED
BY AMATEUR RADIO OPERATOR.
0622 PM FERDINAND IN .75 INCH HAIL
04/21/02 DUBOIS REPORTED BY AMATEUR RADIO
OPERATOR.
0640 PM ECKERTY IN 1.75 INCH HAIL
04/21/02 CRAWFORD REPORTED BY LAW
ENFORCEMENT.
0700 PM RAMSEY IN 1.75 INCH HAIL
04/21/02 HARRISON REPORTED BY LAW
ENFORCEMENT.
0725 PM OKOLONA KY WIND DAMAGE
04/21/02 JEFFERSON WIRES DOWN ALONG PRESTON
HIGHWAY. REPORTED BY LAW
ENFORCEMENT.
0730 PM MADISON IN FLASH FLOODS
04/21/02 JEFFERSON MANY ROADS FLOODED.
FLOODING IS ONGOING AT THIS
TIME. LAW ENFORCEMENT.
0730 PM SCOTTSBURG IN FLASH FLOODS
04/21/02 SCOTT MANY ROADS FLOODED.
FLOODING IS ONGOING AT THIS
TIME. LAW ENFORCEMENT.
0755 PM UNION STAR KY WIND DAMAGE
04/21/02 BRECKINRIDGE POWER LINES DOWN. REPORTED
BY LAW ENFORCEMENT.
0800 PM 2 N CRANDALL IN FLASH FLOODS
04/21/02 HARRISON THE EASTBOUND LAND OF
STATE ROAD 64 WAS COVERED
WITH WATER. LAW
ENFORCEMENT.
0825 PM MCBRAYER KY 70 MPH TSTM WIND GUST
04/21/02 ANDERSON REPORTED BY FORMER NWS
EMPLOYEE
0835 PM VERSAILLES KY WIND DAMAGE
04/21/02 WOODFORD TREES AND TELEPHONE POLES
WERE DOWN. REPORTED BY LAW
ENFORCEMENT.
0845 PM SHAKERTOWN KY WIND DAMAGE
04/21/02 MERCER TREES DOWN. ALSO TREES
DOWN IN SALVISA. REPORTED
BY LAW ENFORCEMENT.
0850 PM LEXINGTON KY WIND DAMAGE
04/21/02 FAYETTE TREES WERE DOWNED
COUNTYWIDE. REPORTED BY LAW
ENFORCEMENT.
0850 PM 6 N NICHOLASVILLE KY WIND DAMAGE
04/21/02 JESSAMINE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0915 PM FORD KY WIND DAMAGE
04/21/02 CLARK SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
MRCLocal storm report, Apr 21, 11:40 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1240 AM EDT MON APR 22 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM NORTH OF CAMPBELLSVILLE KY OUTBUILDINGS DOWN
04/21/02 TAYLOR TREES AND POWER
LINES DOWN
RLFlood, Jefferson
- When
- April 22, 1:00 AM EST to 10:15 AM EST
- Where
- Jefferson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.786, -85.439 (the zone’s center; the record gives no point)
The Muscatatuck River at Deputy, IN crested at 21.72 feet at 0515 EST on April 22. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level. County roads were covered by water in northeast Jefferson County.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, April 22, 2002$18,000 · 67 kt wind · 4 events
- High Wind in Montana, April 22, 200258 kt wind · 10 events
- Heavy Snow in New Hampshire, April 22 to 23, 20027 events
- Winter Weather in Vermont, April 22 to 23, 2002$4,000 · 4 events
- Flooding in West Virginia, April 22 to 23, 20022 events
- Winter Weather in New York, April 22 to 23, 2002$2,000 · 2 events
- Flood in Indiana, April 22 to 30, 20021 event
- Flood in West Virginia, April 22, 20021 event
- Dust Devil in Florida, April 22, 20021 event
- Hail in Nebraska, April 22, 20020.75 in hail · 1 event
- Hail in Nebraska, April 22, 20020.75 in hail · 1 event
- High Wind in Washington, April 22, 200252 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291827.